CSN Login
Members Online: 2

You are here

cancer and radiation treatment

LindaLeger
Posts: 4
Joined: May 2007

I am a long term anal cancer survivor. I was diagnosed and treated in 1998-1999. I had 5FU and Mytomycin-C and 5 weeks of radiation treatment. Now I have muscle pain, stiffness and limited range of motion in all of the areas that were radiated. Has anyone else experienced this type of situation? Please reply. I am very worried and need help.

taraHK
Posts: 1961
Joined: Aug 2003

Hi. I had radiation as part of my treatment for rectal cancer. I certainly experienced pain and discomfort at the time, but haven't had any problems since (4.5 years). But of course I don't know what the long-term effects might be. It has been a long time for you -- can you get back in touch with your original oncologist? Or at least see some doctor. I am sorry you are having this discomfort.....

NeverLoseHope2
Posts: 8
Joined: Jun 2007

Tara, hi, im a 2yr anal cancer survivor, when i had my anal radiated, they also radiated the outside of my pelvic, i was 44 then. They told me i would go into early menopause and for 1yr and 8mths didnt have a period, but this passed Nov, i noticed spotting, lite pink bleeding, til present, the problem is, no gynocologist can get a
biopsy of my uterus, do to what the radiation did, it must have caused complications and defused organs on the inside of my pelvis, even though the rads were given on the outside, they radiated the outside of the pelvic as a precausion, did you have your pelvic radiated also? even though you had a diff cancer? and have you not bled or do you have bleeding vaginally?
If you happen to be from NY, id appreciate to know, im trying to find a gyno that can help me.
Its been since Nov 2006 and still have no diagnoses for this bleeding, because the gynos cant get to uterus. Thanks.

Lou_rp
Posts: 2
Joined: Jun 2007

I had about seven weeks of external radiation, and two internal radiation treatments for stage II vaginal cancer in 1997-98. The treatments were successful. I'm the poster woman for the side effects of radiation to the pelvis: proctitis and gastroenteritis-both resolved; sensory dysfunction in lower extremities-mild; vaginal stenosis-the dilator didn't work; and radiation cystitis with hematuria (bladder bleeding)-started in 2000, but didn't become critical until last summer. I've been anemic and bleeding off and on since last July. Have had several blood transfusions. Hyperbaric oxygen treatment worked somewhat,and bladder cauterization made it worse. I had to change urologists to get more options than bladder removal. I had a formalin instillation six weeks ago and the bleeding stopped. I have been so frustrated by the lack of knowledge of some urologists (I was told as late as 2004 that there was no treatment for hematuria) and the limited options they sometimes give for treating the condition. I started a radiation cystitis support community at live journal called red_palms. I'm looking for people passionate about educating, supporting, and advocating for people with radiation cystitis. Vaginal cancer treatment awareness is my next ax to grind. Hang in there. Try another gyn or different tests until you find out what's causing your problem. Good luck.

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

I had radiation for rectal cancer and no problem like that so far but it's only been two years. I presume you are talking about hip problems. It may be a good idea to see your primary doctor and at least get an x-ray of the hips and pelvis to see if there is any joint problem.

Dick

aghc2x
Posts: 1
Joined: Jun 2008

I noticed your message is posted in 05/2007 I hope you are still checking this site
I have just completed the same treatment, 5fu,mitomiacin and 6.5 weeks of radiation. The other problem is I had breast cancer and was in the process of reconstruction when I was diagnosed with rectal cancer. I had to stop breast reconstruction to take care of the rectal cancer. After I finished the radiation treatment I noticed I never regained my energy, I have joint pain, and diarrhea. I don't feel like I will ever be the person I was before the treatment. I was fit, fifty and very energetic. It scares me to think this is it for the rest of my life.
Has anyone experienced this and then gone on to feel better.

Subscribe to Comments for "cancer and radiation treatment"